PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of heartHeartVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
 
Heart. 1999 February; 81(2): 221–223.
PMCID: PMC1728937

Chloroquine cardiomyopathy with conduction disorders

Abstract

A 58 year old woman on long term treatment with chloroquine for systemic lupus erythematosus presented with cardiac conduction disorders and heart failure with hypertrophic cardiomyopathy, which was confirmed by histology to be related to chloroquine toxicity. The heart failure improved on stopping chloroquine treatment.

Keywords: chloroquine; cardiomyopathy; arrhythmias

Figure 1
Cross sectional parasternal short axis view echocardiography suggesting biventricular hypertrophy.
Figure 2
Lesions observed in cardiac and skeletal muscle fibres under ultrastructural examinations: pseudomyeloid structures.

Articles from Heart are provided here courtesy of BMJ Group